MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a vizigo and at the time of puncture.Air was drawn from the vizigo.Air was detected only at the side port.No air entered the patient¿s body.The issue was resolved by replacing vizigo short with a new one.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation on 01-dec-2025.As such, section d9 has been populated.It was reported that a patient underwent a cardiac ablation procedure with a vizigo and at the time of puncture, air was drawn from the vizigo at the side port.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, microscopic examination and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed that the brim cap was observed partially detached and broken.Then, an irrigation test was performed, and leakage was observed coming out from the brim cap damage.Due to this condition, a microscopic examination was performed and the brim cap surface showed stress marks on the outer diameter.The stress marks and physical damage observed suggest that excessive force or manipulation was applied.A device history record was performed for the finished device batch number, and no internal actions were identified.The damage identified in the brim cap during the investigation could be related to the air issue reported by the customer; therefore, the complaint was confirmed.The potential cause of the issue could be related to excessive force or manipulation applied during the procedure; however, this could not be conclusively determined.The instructions for use contain (ifu) the following precautions: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Do not remove the dilator or catheter rapidly.Damage to the hemostatic valve may occur.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.To minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23653430
Report Number2029046-2025-03924
Device Sequence Number14678401
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)260904(10)60000499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberD138505
Device Lot Number60000499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown